Texas, 2010Damaging Winds in Texas, May 30, 2010
May 30, 2010 · NWS FWD · 3 events in 3 counties and zones
Scattered afternoon thunderstorms developed in a region of upper level divergence. Thunderstorms were responsible for wind damage in Johnson, Grayson, and Tarrant Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in a region of upper level divergence. Thunderstorms were responsible for wind damage in Johnson, Grayson, and Tarrant Counties. There were also reports of pea size hail around the region as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 30, 12:15 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, May 30, 12:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
115 PM CDT SUN MAY 30 2010
.UPDATE...
ADDING MENTION OF ISOLATED CONVECTION SOUTH OF I-20 WHERE CUMULUS
FIELD LOOKS MORE IMPRESSIVE. TR.92
&&
.AVIATION...
/18Z TAFS/
NO CONCERNS...CONTINUED VFR.
WEAK SFC GRADIENT WILL MAINTAIN LIGHT WINDS. AIRPORTS CAN REMAIN
IN SOUTH FLOW...THOUGH LGT/VRB WINDS MAY OCCASIONALLY BE
NORTHERLY. CONTINUED DOWNWARD TREND IN CONVECTIVE ACTIVITY.
25
&&
.PREV DISCUSSION... /ISSUED 201 AM CDT SUN MAY 30 2010/
THROUGH THIS EVENING...NORTH TX WILL REMAIN BETWEEN THE OLD CUT-OFF
MID LVL DISTURBANCE OVER MID-SOUTH/LOWER MS VALLEY AND SUB-TROPICAL
DISTURBANCE OVER NRN MEXICO AND DEEP S TX. WITHOUT ANY SUBSTANTIAL
UPPER OR LOWER LEVEL FOCUS...AN ISOLATED SHOWER OR STORM COULD OCCUR
JUST ABOUT ANYWHERE...ESPECIALLY WELL SOUTH OF I-20 LATE THIS
AFTERNOON AND THROUGH SUNSET BASED ON MOISTURE...STRONG INSOLATION
AND NO CAPPING INVERSION. WILL MAINTAIN BELOW SLIGHT CHANCE POPS AND
LET DAY FORECASTERS MONITOR AND HANDLE IN SHORT TERM FORECASTS.
OTHERWISE...CONTINUING SLIGHT CHANCES FOR SHOWERS AND STORMS WITH
PLAINS DISTURBANCE GENERATING STORMS ON FRONTAL BOUNDARY WELL TO OUR
NORTH OVERNIGHT TONIGHT...WHICH MAY PROPAGATE TOWARD RED RIVER VALLEY BY
DAYBREAK MEMORIAL DAY...OR AT LEAST AN OUTFLOW BOUNDARY WHICH COULD
BE A FOCUS LATER IN THE DAY WITH STRONG INSOLATION ONCE AGAIN. ON A
SIDE-NOTE...WACO/TERRELL WERE JUST SHY OF THE CENTURY MARK WITH WACO
TYING THEIR RECORD SATURDAY WITH 99 DEGREES. EXPECT MORE OF THE SAME
TODAY WITH HUMID AND HOT CONDITIONS IN THE MID-UPPER 90S. HERE COMES
SUMMER ON CUE.
AFTER THE HOLIDAY WEEKEND...OLD CUT-OFF MID-SOUTH LOW FINALLY GETS
PICKED UP BY AMPLIFYING WESTERLIES OVER THE MS/TN VALLEYS AND ALLOWS
UPPER RIDGE TO RE-ESTABLISH OVER NORTH TX TUESDAY INTO EARLY
WEDNESDAY. HOWEVER...WEAK SRN BRANCH ENERGY APPROACHES DURING THE
DAY WEDNESDAY STILL AND INTO THURSDAY AND WILL MAINTAIN LOW CHANCES
FOR SHOWERS/STORMS...ESPECIALLY ACROSS E/SE THIRD OF NORTH TX WHERE
MOISTURE WILL BE RICHEST...AS WEAK/BROAD DISTURBANCE WORKS UPON RICH
SUB-TROPICAL MOISTURE. NOT A WIDESPREAD RAIN EVENT BY ANY MEANS AND
MOST LIKELY WILL SHOW DIURNAL TRENDS TYPICAL OF LATE SPRING/EARLY
SUMMER.
AFTERWARD...FOR FRI INTO THE FIRST WEEKEND IN JUNE...HEIGHT RISES
ACROSS THE SWRN CONUS REALLY INTENSIFY FOR A PRETTY STEAMY AND HOT
START TO EARLY JUNE...AS STOUT UPPER HIGH SWRN CONUS/TROUGH EAST
COAST PATTERN SETS UP WITH ALL SYSTEMS REMAINING WELL NORTH THROUGH
EAST OF NORTH TX AND KEEPING OUR NECK OF THE WOODS HOT AND DRY.
05/
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, May 30, 1:49 AM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
249 AM CDT SUN MAY 30 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
249 AM CDT SUN MAY 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON MONDAY...MAINLY
NORTH OF I-20.
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS ON WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Johnson
- When
- May 30, 2:00 PM CST
- Where
- Johnson County, Burleson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.530, -97.320
A wall which surrounded a gas rig was blown over, including the Steel-I beams attached to the wall.
Thunderstorm Wind, Grayson
- When
- May 30, 2:40 PM CST
- Where
- Grayson County, 4.03 mi W of Sherman Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.630, -96.650
The west side wall of a warehouse was blown down. There was also minor roof damage to a residence across the street.
Thunderstorm Wind, Tarrant
- When
- May 30, 4:40 PM CST
- Where
- Tarrant County, 0.44 mi WSW of Seminary Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Broadcast Media
- Coordinates
- 32.678, -97.387
Trees and residential fences were blown down near Hulen Road and Granbury Rd in southwest Ft. Worth.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Louisiana, May 30, 20101 death · 1.5 in hail · 3 events
- Flood in North Dakota, May 30 to 31, 2010$1.1 million · 1 event
- Flood in Minnesota, May 30 to 31, 2010$1.1 million · 1 event
- Flash Flood and Hail in Louisiana, May 30, 2010$60,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Kansas, May 30, 2010$25,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, May 30, 20102.5 in hail · 13 events
- Avalanche in Colorado, May 30, 20101 injured · 1 event
- Hail and Damaging Winds in Kansas, May 30, 2010$2,000 · 1 in hail · 5 events
- Hail in Texas, May 30, 20101 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 30 to 31, 20103 events
- Damaging Winds in Oklahoma, May 30, 2010$1,000 · 61 kt wind · 3 events
- Hail in Georgia, May 30, 20101 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232478, 232477, 232479.